Cymbalta and No Sleep

Yesterday was my first day on Cymbalta and didn't sleep a wink last night. Has anyone had this side effect while taking this drug? If so, how did you combat this? Thank you, Mary Beth

Did you take it at night? When I first began taking I had more trouble sleeping. My doc told me it was okay if I took it in the a.m. I then did half in the a.m. and half in the p.m. and I eventually transitioned to taking is at night. I can't remember why I felt the need to take it at night. I take 120 mg. once per day as an add on to Trileptal.

In my experience it is worthwhile to try to stick it out. It also helps w/ my joint pain and mood. I hope you feel better soon.

Hi MB,

I have been on Cymbalta now for 2.5 weeks. The first few days were fine, but then I was nauseated a little during the day. At night I was exhausted and would fall asleep very easily, followed by being jolted awake at around 3am without the ability to fall back to sleep. This went on for a week or so. Now I wake up every other day or so in the middle of the night but am more easily able to fall asleep after waking. I'm assuming the side effects are wearing off. I yawn aot too...not sure if that is a normal side effect. My one huge complaint, that I hope goes away....and perhaps TMI, but I am having no desire for "romance" with my husband.....I am really hoping that changes!
I will say though....that I have had 5 good days in a row. That has not happened at all in two years! So I feel like I need to give this a chance! Good luck!

Couldn’t sleep on it. Gave up after a week of no sleep. Tried am and pm didn’t natter which way. Has it improved for you?

Hmmmm, I’ve been on cymbalta for months and have awful insomnia! Didn’t realize there could be a relationship between the two.

I am sleeping again! I do wake up every few nights but I am able to fall asleep right away.

It seems I just needed to give it time!

That is my opinion too. It takes more time, than you would like, for your body to adjust to Cymbalta. I switched to taking it in the morning and gradually moved the time to I take it to bedtime. I have taken Cymbalta for around 9 years. I do still have a lot of sleeping troubles but in my case I think pain plays the biggest part. Also please be aware that if you decide to stop taking Cymbalta that you should do so under a doctor's care. Many people have a lot of difficulty with discontinuing it.

Since my post, I have had to ween off Cymbalta and now I'm back on Effexor. I take Effexor and Dilantin, but I'm not too all thrilled about the Dilantin. I finally got an appointment with a neurosurgeon off base( my husband is retired Air Force), This past year, it seems I have tried every drug imaginable! I surely hope to get some answers.

I had to ween off it. It did nothing for my pain and I was a walking zombie.



Jennifer Muir said:

Couldn't sleep on it. Gave up after a week of no sleep. Tried am and pm didn't natter which way. Has it improved for you?

Mary Beth - do you mind sharing how much Cymbalta you were taking and how you weened off of it? I am doing pretty well with it but I am considering a change. A lot of people have trouble stopping Cymbalta. I have taken Cymbalta so long I want to learn as much as I can before considering a change. Thanks.

I was on 120 mg. My dr, had me start the Effexor for a week along with the Cymbalta and each week I had to drop down. I think it took 3 weeks to finally just be on the Effexor.